Alert archive / New York / Areal Flood Warnings in 2008
Areal Flood Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jul 24, 2008, 1:26 PM EDT for Livingston County, Ontario County, New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 1:26 PM EDT (17:26 UTC)
- Expired
- Jul 24, 2008, 3:53 PM EDT
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:00 PM EDT | FLASH FLOOD | Springwater, NY | CULVERTS WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KBUF 241726
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EDT THU JUL 24 2008
NYC051-069-242015-
/O.NEW.KBUF.FA.W.0002.080724T1726Z-080724T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
126 PM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
LIVINGSTON COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF DANSVILLE...
ONTARIO COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITY OF CANANDAIGUA...
* UNTIL 415 PM EDT
* AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MORE
RAIN MOVING NORTH ACROSS AREAS THAT RECEIVED VERY HEAVY RAIN THIS
MORNING. ANOTHER ONE HALF TO ONE INCH OF RAIN IS
POSSIBLE...ESPECIALLY NEAR CANANDAIGUA.
THIS ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. FLOODING IS ALSO
EXPECTED ACROSS COUNTRY ROADS...FARMLANDS AND OTHER LOW LYING AREAS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4248 7783 4250 7784 4258 7779 4292 7734
4292 7719 4278 7721 4277 7734 4267 7739
4259 7740 4258 7765 4254 7765 4255 7771
4247 7772
$$
TJP1 follow-up statement
000
WGUS81 KBUF 241953
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT THU JUL 24 2008
NYC051-069-242000-
/O.CAN.KBUF.FA.W.0002.000000T0000Z-080724T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-ONTARIO NY-
353 PM EDT THU JUL 24 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN ONTARIO
AND LIVINGSTON COUNTIES...
THE HEAVY RAIN HAS CLEARED THE AREA...AND FLOODING HAS SUBSIDED.
THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4248 7783 4250 7784 4258 7779 4292 7734
4292 7719 4278 7721 4277 7734 4267 7739
4259 7740 4258 7765 4254 7765 4255 7771
4247 7772
$$
TJPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 24, 7:49 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 24, 7:49 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 749 AM EDT THU JUL 24 2008 .SYNOPSIS... THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF LATE WILL MOVE ACROSS THE EASTERN LAKES TODAY AND FINALLY LIFT OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH TODAY BEFORE A DRY MILD DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND. ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345 AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR. WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS IN THE LOW TO MID 70S. PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD GENLY BE IN THE 50S. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FINALLY THE CUT OFF UPPER LOW THAT HAS BEEN CAUSING ALL OF OUR PROBLEMS THE LAST FEW DAYS WILL BE WITHDRAWING ACROSS QUEBEC PROVINCE FRIDAY WHILE A WEAK SURFACE HIGH NOSES INTO OUR REGION FROM THE MID ATLANTIC STATES. THIS WILL FINALLY GIVE US A DRY DAY WITH REASONABLE HUMIDITY LEVELS. THE NAM AND GFS ARE IN CLOSE AGREEMENT WITH THIS CHANGE. SREF POPS ARE NEAR ZERO. PWATS ARE FORECAST TO ACTUALLY DIP BELOW ONE INCH FOR AWHILE WITH LIFTED INDICES POSITIVE FOR A CHANGE. MODELS ARE ALSO IN CLOSE AGREEMENT WITH A LONGER WAVE TROUGH MOVING ACROSS THE WESTERN AND CENTRAL GREAT LAKES SATURDAY WITH A WEAK SURFACE COLD FRONT APPROACHING OUR REGION DURING THE DAY. AT THIS POINT CONTINUITY OF CHANCE POPS FOR SHOWERS AND THUNDERSTORMS LOOKS REASONABLE. NEW MAV MOS IS CLOSER TO LIKELY AND SREF MEMBERS ARE ABOUT 40 TO 60 ACROSS THE CWA. WE WILL KEEP CHANCE POPS RIGHT THROUGH SATURDAY NIGHT AND SUNDAY AS THE FLOW ALOFT REMAINS CYCLONIC WITH SPOKES OF ENERGY SWINGING EAST THROUGH THE BASE OF THE UPPER TROUGH. TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE EARLY PART OF THIS PERIOD BECOMES A BIT PROBLEMATIC AS THE 00Z RUN OF THE GFS AND THE 12Z RUN OF THE ECMWF FROM THE 23RD ARE BOTH ADVERTISING A CLOSED UPPER LOW OVER QUEBEC WITH SHORT WAVES ROTATING THROUGH THE BASE OF IT ACROSS OUR CWA FOR MONDAY. WE WILL HAVE TO CARRY CHANCE POPS THROUGH THAT DAY. HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM THE OHIO VALLEY MONDAY NIGHT THROUGH WEDNESDAY BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING ALONG IT. CONFIDENCE ON A DRY FORECAST IS FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN THIS PAST WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW NORMAL...AVERAGING IN U70S TO NEAR 80. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... SHOWERS AND TSTMS WILL BE ON THE INCREASE THIS MORNING AND CONTINUE INTO THE AFTERNOON AS EXTENSIVE WRAP AROUND MOISTURE CROSSES THE REGION ARND THE MID LEVEL AND SURFACE LOW OVER THE LOWER LAKES. CIGS WILL LOWER TO THE MVFR RANGE IN SHWRS/TSTMS...ESPECIALLY FROM THE MORNING THROUGH MUCH OF THE AFTERNOON WITH LITTLE IN THE WAY OF MIXING TO ERODE THE LOW LEVEL MOISTURE. VSBYS WILL EVEN LOWER TO MVFR AT TIMES IN SOME OF THE HEAVIER TSTMS. BY LATER IN THE DAY THERE SHLD BE IMPROVEMENT TO VFR CONDITIONS IN THE WEST WITH VFR CONDITIONS SPREADING EAST INTO THE FINGER LKS BY THIS EVENING. MVFR CONDITIONS ARE EXPECTED INTO THIS EVENING EAST OF LAKE ONTARIO AND HTEN IMPROVE TO VFR LATER TONIGHT. OUTLOOK... FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. MONDAY...VFR CONDITIONS. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE/SFM NEAR TERM...JJP SHORT TERM...SAGE LONG TERM...SAGE/SFM AVIATION...JJP MARINE...SAGE/WCH
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 539 AM EDT THU JUL 24 2008 NYZ001>008-010>014-019>021-085-250945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 539 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jul 24, 8:55 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 855 AM EDT THU JUL 24 2008 NYZ013-014-021-241430- ALLEGANY NY-LIVINGSTON NY-ONTARIO NY- 855 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER BIRDSALL...OR 14 MILES SOUTHWEST OF DANSVILLE...AND MOVING NORTHEAST AT 14 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CANASERAGA AT 915 AM EDT... THIS STORM WILL AFFECT TRAVELERS ON ROUTE 70 AROUND 915 AM AND CROSS I-390 NEAR OR JUST SOUTH OF DANSVILLE AT AROUND 1000 AM. BE PREPARED FOR VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH THE POSSIBILITY OF SMALL HAIL. ZAFF
Special weather statement, Jul 24, 9:49 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EDT THU JUL 24 2008 NYZ013-014-241515- LIVINGSTON NY-ONTARIO NY- 949 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 7 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPRINGWATER AT 1015 AM EDT... BETWEEN CANADICE AND NAPLES AT 1100 AM EDT... THIS STORM WILL AFFECT TRAVELERS ON ROUTES 15 AND 15A NEAR SPRINGWATER AROUND 1015 AM BEFORE IT MOVES NORTHEAST INTO ONTARIO COUNTY. BE PREPARED FOR VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH THE POSSIBILITY OF SMALL HAIL. VERY HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. USE CAUTION AND BE ALERT FOR WATER ON ROADWAYS. ZAFF
Local storm report, Jul 24, 11:37 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM FLASH FLOOD 4 WNW NAPLES 42.64N 77.48W
07/24/2008 ONTARIO NY LAW ENFORCEMENT
COUNTY ROAD 36, FEATHER ST AND SENECA POINT ROAD IN
WESTERN ONTARIO ARE FLOODED.
&&
TPAONESpecial weather statement, Jul 24, 12:08 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1208 PM EDT THU JUL 24 2008 NYZ004-005-014-241715- CAYUGA NY-ONTARIO NY-WAYNE NY- 1208 PM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA... * AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
Special weather statement, Jul 24, 12:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1218 PM EDT THU JUL 24 2008 NYZ003-241715- MONROE NY- 1218 PM EDT THU JUL 24 2008 ...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... * AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO BRIGHTON...AND MOVING NORTHEAST AT 14 MPH. THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Areal Flood Advisory | BUF | Jefferson | 2 hr |
| Jul 24, 12:10 AM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| Jul 24, 2:13 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 24, 10:13 AM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 24, 12:42 PM EDT | Areal Flood Advisory | BUF | Monroe | 72 min |
| Jul 24, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Jul 24, 2:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 54 min |
| Jul 24, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| Jul 24, 3:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 39 min |
| Jul 24, 4:38 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 61 min |
| Jul 24, 5:11 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 24, 6:04 PM EDT | Areal Flood Warning | BUF | Jefferson | 5 hr |
| Jul 24, 6:51 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 114 min |
Nearby
Areal Flood Warnings in New York, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.